Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Huntsville, AL

February 24, 2007Colbert County, Franklin County, Lauderdale County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Feb 24, 2007, 8:30 PM CST for Colbert County, Franklin County, Lauderdale County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2007, 8:30 PM CST (02:30 UTC)
Expired
Feb 24, 2007, 9:15 PM CST
In force
45 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL

The radar

The Columbus AFB radar (KGWX), 108 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 7:52 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -218 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2409 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-218 m²/s²
0-3 km storm-relative helicity
-254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KHUN 250232
SVRHUN
ALC033-059-077-250315-
/O.NEW.KHUN.SV.W.0002.070225T0230Z-070225T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
830 PM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLBERT COUNTY IN NORTHWEST ALABAMA
  FRANKLIN COUNTY IN NORTHWEST ALABAMA
  LAUDERDALE COUNTY IN NORTHWEST ALABAMA

* UNTIL 915 PM CST

* AT 830 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTHWEST OF RED BAY...
  AND MOVING NORTHEAST AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RED BAY...
  CHEROKEE...
  SHEFFIELD...
  UNDERWOOD-PETERSVILLE...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 3 AM CST 
ON SUNDAY.

STRONG DAMAGING WINDS WILL KNOCK DOWN TREES AND POWERLINES...AND 
CAUSE SOME DAMAGE TO BUILDINGS AND HOMES. TAKE COVER NOW. FIND 
SUBSTANTIAL SHELTER...AVOID WINDOWS...VEHICLES...AND MOBILE HOMES.

LAT...LON 3479 8811 3441 8816 3500 8738 3501 8778

$$

SCHAUB
2 follow-up statements
000 
WWUS54 KHUN 250258
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
854 PM CST SAT FEB 24 2007

ALC033-059-077-250315-
/O.CON.KHUN.SV.W.0002.000000T0000Z-070225T0315Z/
FRANKLIN AL-LAUDERDALE AL-COLBERT AL-
854 PM CST SAT FEB 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR COLBERT...LAUDERDALE AND FRANKLIN COUNTIES...

AT 854 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHEROKEE...MOVING 
NORTHEAST AT 70 MPH. IT WAS PART OF A STRONG LINE OF STORMS FROM 
NORTH-CENTRAL LAUDERDALE COUNTY DOWN TO NORTHWEST FRANKLIN COUNTY.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CHEROKEE.
  OAKLAND.
  ZIP CITY. 

STRONG DAMAGING WINDS WILL KNOCK DOWN TREES AND POWERLINES...AND 
CAUSE SOME DAMAGE TO BUILDINGS AND HOMES. TAKE COVER NOW. FIND 
SUBSTANTIAL SHELTER...AVOID WINDOWS...VEHICLES...AND MOBILE HOMES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
NORTHERN ALABAMA.

LAT...LON 3470 8810 3443 8815 3500 8738 3500 8775

$$

SCHAUB
000 
WWUS54 KHUN 250317
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
915 PM CST SAT FEB 24 2007

ALC033-059-077-250325-
/O.EXP.KHUN.SV.W.0002.000000T0000Z-070225T0315Z/
FRANKLIN AL-LAUDERDALE AL-COLBERT AL-
915 PM CST SAT FEB 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR COLBERT...LAUDERDALE AND
FRANKLIN COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 915 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO 
LONGER SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR 
FRANKLIN...LAUDERDALE AND COLBERT COUNTIES HAS BEEN ALLOWED TO 
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
NORTHERN ALABAMA.  

LAT...LON 3501 8739 3458 8794 3456 8789 3457 8753
      3432 8753 3433 8817 3458 8813 3457 8812
      3469 8809 3479 8799 3500 8774 3501 8739

$$

SCHAUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:01 PM CST, 29 minutes earlier.

Area forecast discussion, Feb 24, 8:01 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
801 PM CST SAT FEB 24 2007

.UPDATE...
QUICK UPDATE TO INCLUDE TORNADO WATCH NUMBER 33 FOR ALL OF NRN AL
AND OUR TN COUNTIES UNITL 3 AM.

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     AND MORGAN.

TN...WIND ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.

&&

07
Hazardous weather outlook, Feb 24, 8:29 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
829 PM CST SAT FEB 24 2007

ALZ001>010-016-TNZ076-096-097-251100-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
829 PM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...OVERNIGHT...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE
TENNESSEE VALLEY THIS EVENING AND INTO THE EARLY MORNING HOURS ON
SUNDAY. THE MAIN THREATS OF SEVERE WEATHER WILL BE STRAIGHT LINE
WINDS UP TO 60 MPH AND LOCALIZED HEAVY RAIN. THE CHANCE OF
TORNADOES HAS DECREASED BUT A FEW ISOLATED TORNADOES WILL STILL BE
POSSIBLE. THE THREAT OF SEVERE WEATHER WILL END FROM WEST TO EAST
ACROSS THE TENNESSEE VALLEY BEGINNING BY LATE EVENING IN NORTHWEST
ALABAMA TO AFTER MIDNIGHT IN NORTHEAST ALABAMA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANOTHER STORM SYSTEM WILL AFFECT THE REGION THURSDAY INTO THURSDAY
NIGHT...BRINGING ANOTHER THREAT OF THUNDERSTORMS.  IT IS TOO EARLY
TO DEFINE A SPECIFIC THREAT OF SEVERE WEATHER...BUT A FEW STRONG
STORMS ARE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

SS

In the hours before

Special weather statement, Feb 24, 3:05 PM CST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CST SAT FEB 24 2007

ALZ001>010-016-TNZ076-096-097-250300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
305 PM CST SAT FEB 24 2007

...SEVERE STORMS WITH DAMAGING WINDS POSSIBLE LATE TONIGHT...

A STRONG SPRINGLIKE STORM SYSTEM IN THE SOUTHERN AND CENTRAL PLAINS
WILL CONTINUE ADVANCING EAST TONIGHT...SWINGING A POTENT COLD FRONT
EAST THROUGH THE REGION. CLUSTERS OF SEVERE THUNDERSTORMS ONGOING
ACROSS THE LOWER MISSISSIPPI VALLEY WILL GATHER INTO A BROKEN LINE
TONIGHT AND SWEEP EASTWARD TOWARDS THE TENNESSEE VALLEY. THE LINE
WILL ARRIVE LATE THIS EVENING IN NORTHWEST ALABAMA...AROUND THE
MIDNIGHT HOUR ALONG INTERSTATE 65 AND THE HUNTSVILLE AREA...AND
EARLY TOMORROW MORNING IN NORTHEAST ALABAMA. STRONG WINDS ALOFT WILL
CREATE THE MAIN THREAT OF DAMAGING STRAIGHT LINE WINDS...BUT
ISOLATED TORNADOES WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE TELEVISION OR
RADIO STATION FOR THE LATEST STATEMENTS...WATCHES...OR WARNINGS FROM
YOUR NATIONAL WEATHER SERVICE IN HUNTSVILLE.

BCC
Special weather statement, Feb 24, 8:16 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 PM CST SAT FEB 24 2007

ALZ001>003-250245-
COLBERT-FRANKLIN-LAUDERDALE-
816 PM CST SAT FEB 24 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE
COUNTIES UNTIL 845 PM CST...

AT 815 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PINEFLAT TO
OKOLONA...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED AS THIS LINE OF STORMS
APPROACHES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MARGERUM.
  WRIGHT.
  CHEROKEE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE LINE HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 3 AM CST SUNDAY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SCHAUB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:23 PM CSTSevere Thunderstorm WarningHUNFranklin, Lawrence37 min
Feb 24, 9:59 PM CSTSevere Thunderstorm WarningHUNLawrence, Morgan31 min
Feb 24, 10:29 PM CSTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan31 min
Feb 24, 10:59 PM CSTSevere Thunderstorm WarningHUNCullman16 min
Feb 24, 11:08 PM CSTSevere Thunderstorm WarningHUNMorgan19 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.